Tennessee, 2010

Damaging Winds in Tennessee, July 11, 2010

July 11, 2010 · NWS OHX · 2 events in 2 counties and zones

Scattered thunderstorms developed across Middle Tennessee during the late afternoon hours on Sunday, July 11th. A few of these thunderstorms reached severe thresholds, producing thunderstorm wind damage in Davidson and Montgomery Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms developed across Middle Tennessee during the late afternoon hours on Sunday, July 11th. A few of these thunderstorms reached severe thresholds, producing thunderstorm wind damage in Davidson and Montgomery Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 11, 2:31 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 11, 2:31 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SUN JUL 11 2010

.SHORT TERM (THRU TUE)...
NO ORGANIZED ACTIVITY EXPECTED ALONG WARM FRONT IN MID TN REST OF
THE AFTERNOON...WITH ISO-SCT SHOWERS AND THUNDERSTORMS. THESE TYPE
STORMS WL LINGER INTO EARLY EVENING.

WARM FRONT EXPECTED TO PUSH EAST TO THE I-65 CORRIDOR OF MID TN
TNGT. GFS SHOWS PCPN INCREASE TNGT. STRONGER DYNAMICS REMAIN NORTH
AND WL BLEND POPS TO LIKELY TNGT. MOISTURE SHOULD THIN AND PCPN
DECREASE MON AFTERNOON...AS FIRST WAVE DEPARTS.

SPRINGTIME PATTERN CONTINUES MON-TUE AS NEXT WAVE GETS ORGANIZED
IN H5 TROUGH. SYS LOOKS STRONGER AS IT MOVES INTO MID TN 13/12Z.
SHOWERS AND THUNDERSTORMS ARE LIKELY TUE. LINGERING RW/TRW CHANCE
TUE NGT.

.LONG TERM (WED-SUN)...
PATTERN MORE TYPICAL OF SUMMER COMES BACK WED. H5 RIDGE WL LIMIT
THE PCPN CHANCE WED-FRI W/AFTERNOON TEMPS BACK INTO THE LWR-MID
90S INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  90  73  87 /  70  70  50  70
CLARKSVILLE    73  89  72  87 /  70  60  60  70
CROSSVILLE     68  82  68  84 /  50  80  40  60
COLUMBIA       73  91  73  89 /  60  70  50  60
LAWRENCEBURG   73  90  72  89 /  50  70  50  60
WAVERLY        73  90  73  89 /  70  50  50  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jul 11, 5:09 AM CST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
609 AM CDT SUN JUL 11 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
609 AM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY DEVELOP
AGAIN THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE
STRONG GUSTY WIND AND HAIL...AS WELL AS BRIEF PONDING OF WATER
IN LOW LYING...POORLY DRAINED...AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, Jul 11, 2:59 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT SUN JUL 11 2010

TNZ005-022-023-112200-
BENTON-HOUSTON-STEWART-
359 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND STEWART
COUNTIES...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGVILLE...OR 11 MILES EAST OF PARIS...
MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF
HEAVY RAINFALL.

31
Special weather statement, Jul 11, 3:47 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT SUN JUL 11 2010

TNZ008-027-028-112245-
DAVIDSON-SUMNER-WILSON-
447 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON
COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LA VERGNE...OR 9 MILES
SOUTHEAST OF DOWNTOWN NASHVILLE...MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  RURAL HILL BY 510 PM CDT.
  6 MILES SOUTH OF MOUNT JULIET BY 515 PM CDT.
  BELINDA CITY BY 520 PM CDT.

BRIEF WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL DOWNPOURS OF RAIN.
Local storm report, Jul 11, 3:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/11/2010                   DAVIDSON           TN   TRAINED SPOTTER

            TREES DOWN ON BELL ROAD AT HAMILTON CREEK

&&

ROSE
Special weather statement, Jul 11, 3:59 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SUN JUL 11 2010

TNZ006-112230-
MONTGOMERY-
459 PM CDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  CLARKSVILLE BY 530 PM CDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY
DOWNPOURS.

!

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 11, 4:05 PM CST
Where
Montgomery County, 2.3 mi N of Salem
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
County Official
Coordinates
36.503, -87.325

Trees were downed in the Woodlawn Community near Ashland City Road. Trees were also reported downed in the Clarksville area at the following locations: Edmondson Ferry Road, Liberty Parkway, Riverwood Place, Swift Drive, and Richardson, Daniel, Clark, Cloverdale, Green Leaf, and South 12th Streets.

Thunderstorm Wind, Davidson

When
July 11, 9:15 PM CST
Where
Davidson County, 0.5 mi ESE of Joelton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.318, -86.861

Trees were reported downed on Union Hill Road near Joulton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249509, 249515.